Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 76, NWS Nashville, TN

March 30, 2021Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 10:53 PM CDT for Maury County, Tennessee. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 10:53 PM CDT (03:53 UTC)
Expired
Mar 31, 2021, 9:15 AM CDT
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 37.96 ft at Mar 29, 2021, 11:00 PM CDT.

actionminormoderate25303503/3104/01
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

666 
WGUS84 KOHX 310353 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1053 PM CDT Tue Mar 30 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Columbia affecting Maury County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC119-312200-
/O.NEW.KOHX.FL.Y.0076.210331T0353Z-210403T0600Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1053 PM CDT Tue Mar 30 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Columbia.
* From this evening to late Friday night.
* At 10:00 PM CDT Tuesday the stage was 31.4 feet and falling.
* Action stage is 28.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to fall to 13.0 feet Sunday 
  evening.
* Impact...At 32.0 feet, Flood waters overflow the banks and low 
  lying areas near Columbia begin to flood.


&&

LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689

$$

CMA
1 follow-up statement
776 
WGUS84 KOHX 311415
FLSOHX

Flood Advisory
National Weather Service Nashville TN
915 AM CDT Wed Mar 31 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

TNC119-311515-
/O.CAN.KOHX.FL.Y.0076.000000T0000Z-210331T1415Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT Wed Mar 31 2021

...The Flood Advisory for the Duck River At Columbia has been 
cancelled...

The Flood Advisory is cancelled for
  the Duck River At Columbia.
* At 8:00 AM CDT Wednesday the stage was 25.9 feet and rising.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise to a crest of 27.9 feet 
  tomorrow evening, which would keep it below of Action stage, which 
  is 28.0 feet.


&&

LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 9:12 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 30, 9:12 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
912 PM CDT Tue Mar 30 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Showers continue to develop to our west as a surface frontal
boundary lifts northward. Evening balloon here at the office
highlighted PWAT values of 1.12", little instability, and shear
values around 20-30kts. In terms of severe weather potential, the
better dynamics appears to be south of I-40 closer to the AL/TN
border and our southwestern counties where some instability could
creep in overnight behind the warm front. Can't rule out damaging
wind gusts or an isolated tornado, but the overall threat appears
to be low. Our main concern heading into the rest of the evening
is the flash flooding potential. PWAT values are already up to
1.2" with values as high as 1.6" closer to Memphis. Latest MRMS
data from West TN has some rainfall rates of 1" per hour, which
would be concerning for our area. Our FFG is very low given our
saturated grounds and it will not take a lot to overwhelm some
local creeks and streams. Heaviest band of showers will likely
enter our NW counties in the next few hours, reach downtown just
after midnight, and move towards the Plateau by early morning.
Latest CAMs guidance has all of Middle TN receiving 1+" with some
areas seeing amounts closer to 2-3". 2-3" would be especially
concerning if the heaviest rain bands line up over the swath that
saw the most rainfall over the weekend. Flash Flood Watch remains
in effect as flash flooding is looking increasingly likely
overnight. Heaviest showers will exit the area by mid- morning as
our cold front will help move things out swiftly. Could see some
lingering showers in the afternoon, but overall the majority of
our heavy rainfall will fall overnight.

&&

.AVIATION...
00Z TAF DISCUSSION.

Expect decreased flight categories through the TAF period as a
line of showers/t'storms (some heavy at times) moves from west to
east through the area. Expect for cigs to begin dropping by 04Z at
CKV, 06Z for BNA/MQY, and 09Z for CSV associated with periods of
SHRA and TSRA. Heaviest downpours could lead to periods of IFR to
LIFR vis.

Gusty southerly winds will begin to become northerly across the
area between 08Z and 14Z beginning with CKV and ending with CSV.
Sustained winds in the 10-15kt range with gusts upwards of
15-25kts are expected.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Adcock
AVIATION........Adcock
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 17 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Mar 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams is ongoing as a result of
weekend rainfall event.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region tonight. Main concern will be damaging winds.

A flash flood watch is in effect for all of middle Tennessee starting
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several river and stream levels will remain elevated through at
least midweek, some continuing through Sunday...with some warnings
and advisories continuing also.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region through early Wednesday morning. Main concern will be
damaging winds.

A flash flood watch is in effect for all of Middle Tennessee through
Wednesday evening. With already significant saturated ground
conditions, 1 to 2 inches...with locally higher amounts around 3
inches...of rainfall possible. Rainfall will cause excess runoff and
localized flash flooding, including adding additional water level
rises on already elevated area rivers and creeks.

It is expected to turn colder late week with several frosty nights.
A widespread freeze is expected Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:04 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys41 min
Mar 30, 11:12 PM CDTSpecial Weather StatementOHXWayne48 min
Mar 30, 11:40 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry2 hr
Mar 30, 11:44 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson46 min
Mar 30, 11:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Mar 30, 11:58 PM CDTSpecial Weather StatementOHXLewis, Maury47 min
Mar 30, 11:59 PM CDTSpecial Weather StatementOHXGiles, Lawrence46 min
Mar 31, 12:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne79 min
Mar 31, 12:28 AM CDTAreal Flood AdvisoryOHXRutherford, Sumner, Trousdale, Wilson3 hr
Mar 31, 12:39 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more66 min
Mar 31, 1:28 AM CDTFlash Flood WarningOHXLawrence, Wayne8 hr
Mar 31, 2:13 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury7 hr
Mar 31, 2:55 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson3 hr
Mar 31, 3:35 AM CDTRiver Flood WarningOHXDavidson2 hr
Mar 31, 4:19 AM CDTAreal Flood AdvisoryOHXBedford, Coffee5 hr
Mar 31, 7:23 AM CDTRiver Flood AdvisoryOHXHickman2 hr
Mar 31, 8:17 AM CDTRiver Flood AdvisoryOHXGiles5 hr
Mar 31, 8:42 AM CDTRiver Flood AdvisoryOHXLawrence4 hr
Mar 31, 9:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 31, 1:02 PM CDTRiver Flood AdvisoryOHXPerry, Wayne25 hr
Mar 31, 1:05 PM CDTRiver Flood AdvisoryOHXBedford, Marshall11 hr
Mar 31, 1:10 PM CDTRiver Flood WarningOHXLawrence16 hr
Mar 31, 1:19 PM CDTRiver Flood WarningOHXGiles15 hr
Mar 31, 1:22 PM CDTRiver Flood AdvisoryOHXGrundy7 hr
Mar 31, 1:39 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more19 hr
Mar 31, 1:39 PM CDTHard Freeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more43 hr
Mar 31, 5:23 PM CDTRiver Flood AdvisoryOHXCheatham, Montgomery52 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.